Facebook Pixel
EmpowHER Guest

What is the best way to wean off the pristiq 50mg tablet without suffering too many side effects?

By Anonymous October 18, 2014 - 7:57pm
Rate This

Add a Comment1 Comments


Hi Anon,

Thank you so much for reaching out to the EmpowHER community and sharing your question about weaning off the popular antidepressant drug, Pristiq. 

Many people who take anti-depression medication want to be able to taper off or stop taking it all together. Afterall, most people would prefer not to have to take certain pills for their whole lives.

I say this strongly, ONLY your doctor or prescriber of Pristiq can instruct you in tapering your dose and prescribe the appropriate dosage pills. Do not try to do this on your own without your doctor's recommendation. Things can go terribly wrong when people start messing with their medications themselves. 

Discontinuing an antidepressant usually involves reducing your dose in increments, allowing two to six weeks or longer between dose reductions according to the Harvard Medical School and the patient needs to be under the care of their physician or clinician. 

Anon, are you wanting to taper off Pristiq? Have you talked with your doctor? Please let me know.



October 18, 2014 - 10:37pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Related Checklists

Depression Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!